Jump to content


Photo

Starting Xyrem


  • Please log in to reply
28 replies to this topic

#21 Megssosleepy

Megssosleepy

    Member

  • Members
  • 433 posts
  • Gender:Female
  • Location:DreamLand USA

Posted 20 May 2013 - 01:31 PM

The second dose is usually much better than the first.  I usually take it and immediately pass right back out.  Being awake and moving while on Xyrem def causes dizziness and nausea... try staying very still, the more you move around and think of the nausea the worse it gets!

 

I think you are doing really well though! I am glad to hear you are sleeping so long on such a low dose!  When I first started I would only get an hour or an hour and a half per dose!  I felt so crappy with such little sleep.  It wasn't until the full dose could I get 7/8 hours!

 

I would make sure you are drinking plenty of water... the headache could be due to the salt content, it can be dehydrating.  I chug water with both doses a good 3 or 4 gulps. (it helps with headaches and stomach aches) Also try upping your potassium in the am... I find mornings that I have a banana I feel much better then days I do not!

 

just keep going slow and listen to your body...  :)



#22 Mmartens3

Mmartens3

    Member

  • Members
  • 146 posts
  • Gender:Female

Posted 18 June 2013 - 10:26 PM

Ok, so I have been taking xyrem for about a month now. It seemed to be helping a little. I had a little more energy during the day. But I have recently had a few bad days. And I seem to be getting a lot of anxiety. Yesterday, I felt so bad. Depressed and anxious and really detached from reality. I had no appetite.. I just wanted to lay in bed all day and mope. i felt so hopeless. And then I was convinced that I might die and then I thought it might not be such a bad thing.

My family is really worried about me and my mom begged me not to take the xyrem last night. I didnt. I had a pretty crummy night. My sleep was so fragmented.

I was under stress this weekend. There was a death in the family. My aunt died of cancer. So I did have a reason to have anxiety. Maybe it wasn't the xyrem. I want to keep trying the xyrem.

#23 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,341 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 18 June 2013 - 10:58 PM

You might wish to slow titration or step the dose back down. But yep, I got all of these symptoms. And it made me almost completely nonfunctional. Xyrem can definitely put some stress on the ol' sanity.



#24 Mmartens3

Mmartens3

    Member

  • Members
  • 146 posts
  • Gender:Female

Posted 18 June 2013 - 11:12 PM

I am still on the starter dose: 2.25. Is it common to have side effects on the starter dose? Should I take less than the starter dose?

#25 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,341 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 19 June 2013 - 01:20 AM

Nah, I wouldn't take less. You may have a problem if that low dose is still giving you these concerning side effects. I urge you though, please don't skip it like you said you did. Either stay on it or quit it. Xyrem does some pretty powerful stuff to the old noodle, so you don't want to take the staccato approach for sure. That's what ended my run of Xyrem. Though it was kind of SDS fault because they failed to get me my next shipment in time, so I had to go three days without. I had been having side effects before, but after that, phew, it was like living in a perpetual nightmare.



#26 Mmartens3

Mmartens3

    Member

  • Members
  • 146 posts
  • Gender:Female

Posted 20 June 2013 - 10:43 PM

I have not taken the xyrem since Sunday night. Instead I have been taking Valium. My anxiety is less today. I am still a bit depressd and don't have my appetite back yet. My husband says I am too thin and he is trying to force me to eat. He says he will take me to the ER if I don't. I am having a lot of dreams again. I liked it better when I didn't. The nights are long again.

#27 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,341 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 21 June 2013 - 12:41 AM

Yeah, I would urge you to see if you can't switch the Valium(diazepam) for some Klonopin or Xanax. Valium is more likely to keep you in a perpetually sedated state.



#28 Hank

Hank

    Member

  • Members
  • 1,668 posts
  • Gender:Male

Posted 21 June 2013 - 12:47 AM

Whatever you do, do not take valium while you are taking xyrem. Both are respiratory depressants and you could stop breathing. That would be a very dangerous combination. If you need help with sleep and anxiety, there are safer and less addictive alternatives to valium, which is a benzodiazepine.

Benzos, like valium, suppress REM and decrease sleep efficiency. They also cause a REM rebound when you discontinue them.

The ER will not be helpful regarding your appetite- that is more of an outpatient thing. Consider trying supplement drinks like Ensure to keep your weight up until you find a better solution.

#29 ApparentlyNarcoleptic

ApparentlyNarcoleptic

    Member

  • Members
  • 38 posts
  • Gender:Female
  • Location:Brooklyn, NY

Posted 25 June 2013 - 05:34 PM

I have also been on xyrem for a bit over a month.  I made the same mistake by googling A LOT to try to get a feel for what I might be in for.  While I did kind of freak myself out a little at first, I found it to be pretty helpful.  I've gotten mixed side effects, none of which have been consistent.  People all over the web have said "Don't fight the xyrem" when you feel it start to kick in - and it's true!  The only times I've experienced extreme dizziness or nausea are when I'm fighting to stay awake to finish a chapter in my book, etc.  I almost fell out of my bed once from trying to lean over to turn my lamp off  - thank goodness it was an "almost".  I've experienced a headache a few times, but it's more like a hangover type headache.  I've noticed that only happens when my sleep gets disrupted during a xyrem cycle - meaning it's still active in my system when I get woken up and then I go back to sleep.  It also matters what you eat and how long before your first dose, and taking it consistently around the same time every night is important too.

 

I started at 2.25 for two weeks, then went to 3 for two weeks, and last Friday I increased to 3.75 which I will stay on until my next dr's appointment.  So many people refer to xyrem as a miracle and I really had my hopes up.  From all the googling I have learned that it takes quite a while to get the right results, and it's important to stick with it.  Not only do you need to go through the trial and error of finding the right dosage for you, but your body also has to go through a lot of adjustments - adjusting to the medication, new sleeping schedules/cycles, and once your body starts getting the right kind of sleep it needs to adjust to that as well!  There are things that happen during proper sleep that our bodies have not been getting for so long!

 

I've found my xyrem nurse to be a wonderful resource.  If I experience something new, or I have a question about a side effect or anything else I just call.  They're there for a reason, so don't hesitate to use them!  Also be sure to discuss your side effects, as well as other medications, with your doctor.  My sleep doctor also had me on nuvigil for 2 weeks.  I have also recently had some personal problems that warranted a certain amount of upset and anxiety (and I'm sorry about your aunt).  However, I know the difference between what I am capable of experiencing and what can be medication induced.  I called my doctor and have since stopped the nuvigil, but the xyrem doesn't seem to cause me any emotional disturbance.

 

I hope you've been feeling better on the xyrem!  Some of the side effects subside at higher doses.  All in all, it's up to you and your doctor to discuss your options and come to a decision that is best for you.  Good luck!